Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 105, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 1, 2006, 6:43 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2006, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 1, 2006, 7:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:00 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE AUG 1 2006 .SHORT TERM DISCUSSION...CHANGES WILL BE MINIMAL IN THE SHORT TERM. THE UPPER TROF IS PROGGED TO SLIP ACROSS SRN WY/NRN CO OVERNIGHT AND WEDNESDAY MORNING. AN UPPER LEVEL JET 60 KTS WILL SLIDE ACROSS THE CWFA TNGT WITH SOME UPWARD QG ASCENT ASSOCIATED WITH IT. AS A RESULT...SHOULD SEE SOME SHOWERS CARRY OVER AFTER MIDNIGHT. LAPS SFC BASED CAPES THIS AFTN RANGE FM 300-1300 J/KG ALG THE URBAN CORRIDOR AND NRN BORDER...BUT MUCH LESS EAST OF DENVER...WHERE SOME CIN IS PRESENT AS WELL. WL UP POPS TO LIKELY IN THE MTNS BUT KEEP SCT COVERAGE ELSEWHERE. INTERACTIVE CAPES ONLY IN THE 300-700 J/KG RANGE. ALTHO PW VALUES ARE OVER ONE INCH...INSTABILITY IS NOT THAT SIGNIFICANT. STORM MOTION BETTER AS WELL VS YDA...SO ALTHOUGH SOME STORMS MAY PRODUCE HEAVY RAIN...THE CELL MOTION WILL BE AROUND 15 KTS. FOR THIS REASON WL LAY OFF ANY MENTION OF FLASH FLOOD WATCH. AS FOR WEDNESDAY...AMS WILL BE MORE SUBSIDENT FOLLOWING THE PASSAGE OF THE UPPER TROF. CAPES ARE FAIRLY UNIMPRESSIVE AS WELL...SO WILL FAVOR SCT POPS NEAR OMTNS BUT JUST ISOLD COVERAGE ELSEWHERE. .LONG TERM DISCUSSION...MODELS HAVE THE UPPER RIDGE BUILDING BACK INTO OUR FORECAST LATE WEDNESDAY NIGHT INTO THURSDAY. THIS CONTINUES THROUGH FRIDAY. THE FLOW ALOFT IS PROGGED TO BE WEST-SOUTHWESTERLY AT 55 TO 70 KNOTS WEDNESDAY NIGHT THROUGH FRIDAY. THE BOUNDARY LAYER FLOW IS MAINLY SOUTHERLY IN DIRECTIONS THROUGH THE PERIOD. THE QG VERTICAL VELOCITY FIELDS SHOW NO SYNOPTIC SCALE VERTICAL MOTION FOR THE FORECAST AREA THROUGH FRIDAY. FOR MOISTURE ...THE MODELS SHOW IT TO BE A BIT DRIER WEDNESDAY NIGHT THROUGH FRIDAY THEN THEY DID YESTERDAY...ALTHOUGH THERE IS SOME MOISTURE. PRECIPITABLE WATER VALUES ON FORECAST SOUNDINGS AREA IN THE 0.70 TO 1.00 INCH RANGE THROUGH FRIDAY. BOUNDARY LAYER DEW POINTS ARE IN THE UPPER 30S TO LOWER 50S F RANGE THROUGH FRIDAY. THERE IS A THETA-E AXIS COVERING THE FORECAST AREA THROUGH FRIDAY. CAPE-WISE ...THERE IS LITTLE WEDNESDAY NIGHT...A BIT MORE LATE DAY THURSDAY ...THE BEST LATE DAY FRIDAY. CROSS SECTION SHOW FRIDAYS LAPSE RATES TO BE THE STEEPEST. QPF GRIDS SHOW BEST MEASURABLE PRECIPITATION COVERAGE LATE DAY FRIDAY. WILL MAKE MINOR POPS ADJUSTMENTS. FOR TEMPERATURES...THURSDAY LOOK 1-2 C WARMER THAN WEDNESDAY. FRIDAY LOOKS 1-2.5 C WARMER THAN THURSDAY. FOR SATURDAY THROUGH TUESDAY...MODELS CONTINUE TO SHOW THE UPPER RIDGE CENTER LOCATED EAST-SOUTHEAST OF THE FORECAST AREA THROUGH THE TUESDAY. THERE IS STILL MID AND UPPER LEVEL SUBTROPICAL MOISTURE OVER THE CWA THROUGH THE PERIOD. THICKNESS VALUES KEEP TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL NORMALS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/KOOPMEINERS
Hazardous weather outlook, Aug 1, 10:39 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1039 AM MDT TUE AUG 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT TUE AUG 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED RAIN SHOWERS WILL LINGER OVER THE NORTHERN BORDER THROUGH THE REMAINDER OF THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS AND FOOTHILLS AROUND MIDDAY...AND THEN SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH MOISTURE...INSTABILITY...AND WIND SHEAR IN THE ATMOSPHERE HAVE ALL INCREASED SINCE YESTERDAY...THE THREAT OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE EXPECTED FOR THE FORECAST AREA FOR MUCH OF THE PERIOD. AS A RESULT THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/KOOPMEINERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:04 PM MDT | Flash Flood Warning | BOU | Arapahoe, Douglas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.